I have schizoaffective disorder and just had two long manic episodes back to back. Now I'm tired, weepy, scared, and feel like crawling into a hole and dying. Plus when I'm really tired my tardive is worse and I feel grotesque, and can't show my face in public. My doctor told me my brain needs to "reset" and I should spend the weekend resting and sleeping. I've been doing that all week. I feel so stupid and worthless.The mania was getting really destructive, but I miss it. I want to just disappear.
I'd say perhaps the mood stabilizer you are on might not be working. As for tardive dyskinesia it can be stigmatizing and socially isolating. That is one reason I am homebound (which is also physically neccessary although I am seeking accomodations and supports to go out more). Clozaril is the only antipsychotic that won't worsen tardive while masking it. I would think your psychiatrist has transfered you to Clozaril. That can be quite sedating. If you were ruled out as a candidate for Clozaril that's of concern because you do need to stay on an antipsychotic but any other antipsychotic will also worsen it at the same time as masking it. I was in the same position and if so I could give you information to bring to your psychiatrist about the experimental treatment I am on. I would suggest seeing a psychopharmocologist who would know more about updated medications and also a neurologist who is a movement disorders specialist to have the tardive treated. You could post in the neurology forum as well.
I was wondering, what do they do about a person who has TD but isn't... uh... damn it lethologica is a b*stard... for social security but the person is only hindered by it by being way too embarrassed by it and refuses to leave the house and thus can't make an income?
A person who has advanced tardive dystonia, tardive akathesia, tardive myoclonus and tardive tourretism (the rest of the neuropsychiatric criteria I meet the listing for are experimental but clinically noted) is physically unable to remain in motion for more than short periods of time and has extreme psychomoter agitation during tardive akathesia as I do would qualify for the benefits you mentioned as they meet a listing for a neurological disability. My being homebound (aside from a short excercise walk a day) is for physical reasons only. As for other people it depends.A person with minor tardive dyskinesia to the point where its just disfiguring might not but then again they are usually on Clozaril and meet the listing for schizophrenia. So it depends. Mine was a worsening of a minor focal dystonia so that was not known at the time. Generally it doesn't become this severe but if it emerges a psychiatrist generally transfers a person to Clozaril.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.